taking atripla on an empty stomache
Oct 12, 2008
I have been taking Atripla for a few weeks now. I have had a headache nearly the entire time. I will be contacting my Dr. this week. However I can not figure out why the Atripla is taken on an empty stomache? Will it hurt if i forget and have a snack just before bed? It has happened more than once. I definitely do not want to do damage.
Response from Dr. Young
Thanks for your post.
In general, it doesn't matter if Atripla is taken on an empty stomach or not. The reason that the label suggest the empty stomach is that food tends to increase the absorption of efavirenz, hence increasing the risk of side effects. This effect is probably most significant in the first weeks of starting on medications, so if you're otherwise doing well, I'd see no reason why you couldn't try your medicines with a bedtime snack.
I hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Difference Between Lupus And Hiv?
- Is A Yeast Infection That Wont Go Away Is An Early Symptom Of Hiv?
- Carpal Tunnel And Neuropathy
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
- Does Hiv Causes Change In Hair?
- Yeast Infection Or Hpv How Do I Tell
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.